# SDR CA150317002

- Difficulty date: March 5, 2015
- Submitted: August 5, 2015
- Operation: General aviation
- Make and model: Cessna 180A
- Aircraft time: 4,067 hours
- Engine: Cont IO470D
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder
- Part number: AEC631397TISN70
- Condition: Delaminated
- Location: Inside Barrel
- Part time: 252 hours
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) DURING A ROUTINE INSPECTION, HIGH METAL CONTENT FOUND IN ENGINE OIL SCREEN. CONTINUED INSPECTION OF THE ENGINE FOUND CYLINDER NR 4 NOT ABLE TO OBTAIN HIGHER THAN 10 PSI ON A COMPRESSION TEST.  PRIMARY LOSS OF COMPRESSION OBSERVED FROM CRANKCASE BREATHER, PISTON RINGS.  CYLINDER NR 4 REMOVED TO INVESTIGATE FURTHER.  IT WAS OBSERVED THAT THE NICKEL/CARBIDE FINISH OF THE CYLINDER BARREL HAS DELAMINATED FROM THE CYLINDER WALL.  IT WAS DETERMINED THAT THE CYLINDER WAS THE SOURCE OF THE METAL FOUND IN THE OIL SCREEN.  LOSS OF MATERIAL FROM CYLINDER WALL WARRANTED FURTHER INSPECTION TO EVALUATE DAMAGE TO THE REST OF THE ENGINE AND ASSOCIATED COMPONENTS FOR CONTAMINATION.  ENGINE REMOVED AND SENT TO O/H FACILITY FOR A DETAILED INSPECTION.  DISASSEMBLY AND INSPECTION CONCLUDED THAT THE CONTAMINATION RESULTED IN DAMAGE TO THE PISTON, FROM SUBJECT CYLINDER, OIL PUMP ASSEMBLY, MAIN AND CONNECTING ROD BEARINGS.  IT WAS ALSO ADVISED THAT ALL OTHER ENGINE OIL SUBJECTED ITEMS BE SENT FOR INSPECTION/FLUSH, PROP, GOVERNOR, OIL COOLER.
